Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Denver/Boulder, CO

August 26, 20214 counties in Colorado

NWS Denver/Boulder, CO issued this special weather statement at Aug 26, 2021, 9:55 PM MDT for 4 counties in Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 9:55 PM MDT (03:55 UTC)
Expired
Aug 26, 2021, 10:45 PM MDT
In force
50 min
Issued by
NWS Denver/Boulder, CO
Hail
0.00 in
Wind
55

Counties Boulder County, CO, Broomfield County, CO, Gilpin County, CO, Larimer County, CO

The radar

The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
2585 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

049 
WWUS85 KBOU 270355
SPSBOU

Special Weather Statement
National Weather Service Denver CO
955 PM MDT Thu Aug 26 2021
 
COZ032>036-038>040-043-270445-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-Central and South Weld County CO-
Grand and Summit Counties Below 9000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
Jefferson and West Douglas Counties Above  6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
955 PM MDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of western Weld,
Broomfield, Larimer, northern Gilpin, northeastern Grand, northern
Jefferson, northwestern Adams and Boulder Counties through 1045 PM
MDT...

At 954 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Cherokee Park to 3 miles
northwest of Pinewood Springs to near Rollinsville, or along a line
extending from 27 miles south of Laramie to 23 miles southwest of 
Fort Collins to 29 miles northwest of Denver. Movement was east at 
40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Fort Collins, southwestern Greeley, Thornton, northern Arvada,
Westminster, Boulder, Longmont, Loveland, Broomfield, northwestern
Commerce City, Northglenn, Brighton, Lafayette, Windsor, Louisville,
Erie, Superior, Federal Heights, Firestone and Johnstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4099 10477 3984 10482 3987 10588 4099 10594
TIME...MOT...LOC 0354Z 281DEG 38KT 4091 10560 4032 10539 3990 10546 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

ENTREKIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 26, 7:54 PM MDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 26, 7:54 PM MDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
754 PM MDT Thu Aug 26 2021

.UPDATE...
Issued at 752 PM MDT Thu Aug 26 2021

An upper level trough was moving into the region this evening. The
back end of this feature was just moving into wrn CO. Scattered
showers and storms extended from sern WY into wrn CO storms ahead
of the upper level trough. As this feature moves across will
see nocturnal showers and tstms from the higher terrain across
the plains overnight.

&&

.SHORT TERM...(This evening through Friday)
Issued at 1257 PM MDT Thu Aug 26 2021

Lift provided by the trough moving through Utah with the
accompanying jet is helping to induce storms over the western slope
and into the county warning area. The continued lift and QG ascent
will push over the eastern portions of the state helping to keep
convection going into the evening hours. CAMs have struggled a bit
with the overall picture as the morning started out moist with
dewpoints in the lower 60s but has since mixed out over a large
portion of the region minus the far eastern plains counties. This
has created dry low levels with continue moist areas around 700 mb
supporting convection with increasing DCAPEs. Some storms will be
able to survive off the higher terrain with brief rain, gusty winds
and some lightning being the main hazards for the urban corridor and
Denver metro area late this afternoon and into the evening. Further
east moisture is better along with deep shear that could support a
stronger storm later this evening. Storms will gradually clear west
to east into the late evening as the upper trough progresses across
the region. Increasing subsidence behind it will help to clear out
conditions overnight with lows in the lower 60s.

For Friday, upper level flow will be zonal with dry conditions
across the region. Subsidence will dominate with the jet pushing
north putting NE Colorado into weak flow through the column. Some
CAMs are hinting at very isolated storms over the higher terrain so
left some low pops over the central mountains and southern foothill
regions for late Friday. Temperatures will warm back into the lower
90s with mainly 70s in the high country.

.LONG TERM...(Friday night through Thursday)
Issued at 1257 PM MDT Thu Aug 26 2021

Friday night and Saturday, Upper level high pressure will be over
the Southeast U.S. with an upper level shortwave moving across the
Northern Rockies and Northern Plains States. Inverted V soundings
suggest the potential for a stray high based shower with sprinkles
and gusty winds Friday evening. Models are showing a weak cool front
moving across Northeast Colorado Saturday morning which may
result in Saturday's max temperatures on the plains being a
couple degrees cooler than Friday's readings. Dry weather is
expected to continue on Saturday across the entire CWA due to a dry
and stable airmass over the area. The dry warm and breezy condition
across the northern high mountain valleys may lead to elevated fire
danger Saturday afternoon.

A stronger front is progged to move into Northeastern Colorado
Saturday evening with increasing low level moisture behind it.
This may result in morning low clouds and fog across the plains
Sunday morning. The clouds may not break up until late morning
which should keep daytime max temperatures on the plains in the
80s.

The increased moisture combined with daytime heating may lead to
widely scattered to scattered showers and storms across the high
country and Palmer Divide. Across the plains, the cooler
temperatures may result in the atmosphere being too capped to
allow any storms to form. However, there is an outside chance
that the passage of a weak upper level disturbance combined with
lift from surface boundary interactions may be enough to trigger
a few storms by late afternoon or early evening. With available
instability (CAPES 1500-3000 J/KG) and PW's over an inch, some of
the storms could become strong with hail and locally heavy
rainfall.

Mostly dry and warmer conditions are expected early next week as
upper level high pressure builds over the Rocky Mountain Region and
Central Plains States. Temperatures on the plains are expected to
climb back into the 90s. The warm conditions combied with low RH and
wind gusts to 25 mph may lead to elevated fire danger across the
northern high mountain valleys, Cheyenne Ridge and Palmer Divide on
Monday. By Wednesday, models show the upper high shifting over the
Southern Plains States as an upper level trough of low pressure
approaches Colorado from the west. This pattern may allow some
monsoonal moisture to flow into Colorado from the south and
southwest resulting in a better chance for precipitation across the
CWA.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 752 PM MDT Thu Aug 26 2021

Outflow boundary from convection near the CO-WY border was moving
southeast and may affect DIA between 9 pm and 10 pm with a wind
shift to the NNW.  Meanwhile as upper level trough moves across
can't rule out a chc of showers and storms between 04z and 07z.
Thus will leave in tempo group.  Winds should go back to a more
southerly component by 08z after outflow boundaries exit the area.

&&

.HYDROLOGY...
Issued at 1257 PM MDT Thu Aug 26 2021

Showers and storms will move across area burn scars this afternoon
and evening that will bring some precipitation. Currently the
flash flood threat remains limited due to upper level flow being
faster so storms will not linger. Showers are expected to
dissipate during the late evening and overnight hours.

It will mostly dry through the period. Increased moisture on
Sunday should lead to a better chance for showers and storms
mainly over the high country. At this time, the threat for flash
flooding over the burn areas looks to be limited. Drier weather
will return early next week with an increase in moisture and
precipitation chances once again on Wednesday.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...RPK
SHORT TERM...Bowen
LONG TERM...jk
AVIATION...RPK
HYDROLOGY...Bowen/jk
Hazardous weather outlook, Aug 26, 10:34 AM MDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1034 AM MDT Thu Aug 26 2021

COZ030>051-271645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1034 AM MDT Thu Aug 26 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

This morning, scattered showers and thunderstorms will move across
the mountains and then spread over the plains this afternoon and
evening. Storms will produce gusty winds and brief heavy rain.
There could be a few stronger storms over the far northeast plains
with heavy rain, hail and gusty winds for the afternoon hours.
The showers and storms will decrease from west to east late this
evening with clearing skies overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Mainly dry and warm weather is expected through the period. We
may see a slight increase in shower and thunderstorm activity on
Sunday behind the passage of a cold front. There is the
possibility that one or two of the storms on Sunday may become
strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

In the hours before

Special weather statement, Aug 26, 9:00 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Denver CO
900 PM MDT Thu Aug 26 2021

COZ030>035-270330-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-Jackson County Below 9000 Feet CO-
Grand and Summit Counties Below 9000 Feet CO-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
West Jackson and West Grand Counties Above 9000 Feet CO-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
900 PM MDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of Jackson, northwestern
Summit, northwestern Larimer, Grand and northwestern Clear Creek
Counties through 930 PM MDT...

At 859 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Mt Zirkel to 10 miles
northwest of Silverthorne, or along a line extending from 57 miles
northeast of Craig to 60 miles east of Glenwood Springs. Movement was
east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Granby, Kremmling, Fraser, Hot Sulphur Springs, Walden, Lake John,
Parshall, Rand, Brownlee, Berthoud Falls, Cowdrey, Hot Sulphur
Spring, Glendevey, Williams Fork Reservoir, Pearl, Green Mountain
Reservoir, Coalmont, Tabernash, Elkdale and Gould.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4098 10684 4099 10597 3975 10579 3973 10628
      4066 10669 4069 10667 4076 10667 4079 10664
      4082 10664 4083 10666 4085 10665 4089 10669
      4087 10674 4089 10674 4091 10678 4090 10680
TIME...MOT...LOC 0259Z 254DEG 34KT 4088 10656 3975 10622

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

RPK
Special weather statement, Aug 26, 9:55 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
955 PM MDT Thu Aug 26 2021

COZ032>036-038>040-043-270445-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-Central and South Weld County CO-
Grand and Summit Counties Below 9000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
Jefferson and West Douglas Counties Above  6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
955 PM MDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of western Weld,
Broomfield, Larimer, northern Gilpin, northeastern Grand, northern
Jefferson, northwestern Adams and Boulder Counties through 1045 PM
MDT...

At 954 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Cherokee Park to 3 miles
northwest of Pinewood Springs to near Rollinsville, or along a line
extending from 27 miles south of Laramie to 23 miles southwest of
Fort Collins to 29 miles northwest of Denver. Movement was east at
40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Collins, southwestern Greeley, Thornton, northern Arvada,
Westminster, Boulder, Longmont, Loveland, Broomfield, northwestern
Commerce City, Northglenn, Brighton, Lafayette, Windsor, Louisville,
Erie, Superior, Federal Heights, Firestone and Johnstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4099 10477 3984 10482 3987 10588 4099 10594
TIME...MOT...LOC 0354Z 281DEG 38KT 4091 10560 4032 10539 3990 10546

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

ENTREKIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:00 PM MDTSpecial Weather StatementBOUGrand, Jackson30 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.